MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG (322416A)

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG; DRAIN BAG (322416A)
Model Number 154005A
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not retuned.
 
Event or Problem Description
It was reported that the drain bag wouldn¿t drain.The customer reportedly attempted to reposition, flush, etc., and ended up having to change it out.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿clip breaks off¿ with a potential root cause of ¿brittle material ¿ inappropriate material choice¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Position hanger on bedside rail near the foot of the bed.3.Use sheeting clip to secure drainage tube to sheet.Important: position drainage tube in a straight fashion from catheter to drainage bag.4.To empty bag: open - with thumb on top of device and finger under green lever, lift and rotate counterclockwise.Close - with thumb on green lever and finger on lever support bar, rotate lever clockwise.Note: if specimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure the urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not retuned.
 
Event or Problem Description

Brand Name
BARD® URINARY DRAINAGE BAG
Common Device Name
DRAIN BAG (322416A)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9853530
Report Number1018233-2020-01938
Device Sequence Number3435549
Product Code KNX
UDI-Device Identifier00801741029561
UDI-Public(01)00801741029561
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number154005A
Device Catalogue Number154005A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1